Alert archive / North Carolina / Beach Hazards Statements in 2018

Beach Hazards Statement 14, NWS Newport/Morehead City, NC

June 28, 2018

NWS Newport/Morehead City, NC issued this beach hazards statement at Jun 28, 2018, 10:20 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2018, 10:20 AM EDT (14:20 UTC)
Expired
Jun 28, 2018, 8:00 PM EDT
In force
10 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

091 
WHUS42 KMHX 281420
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
1020 AM EDT Thu Jun 28 2018

...HIGH RIP CURRENT RISK NORTH OF RODANTHE TODAY...

.The combination of moderate southwest winds and lingering swell
energy will produce a high rip current risk for the beaches north
of Rodanthe today. 

NCZ103-290000-
/O.NEW.KMHX.BH.S.0014.180628T1420Z-180629T0000Z/
Outer Banks Dare-
1020 AM EDT Thu Jun 28 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

The National Weather Service in Newport/Morehead City has issued
a Beach Hazards Statement, which is in effect until 8 PM EDT this
evening.

* HAZARDS...A high risk of rip currents. 

* LOCATIONS...beaches north of Rodanthe.

* TIMING AND TIDES...The most likely time for strong rip currents
  to occur is a couple hours either side of low tide, which will
  occur around 2 pm this afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If caught in a rip current remain calm. Don't fight the current.
Swim in a direction following the shoreline. When out of the
current, swim back to shore. If tired, float or tread water until
out of the rip current. If unable to escape, face the shore and
call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jun 28, 9:45 AM EDT, 35 minutes earlier.

Area forecast discussion, Jun 28, 9:45 AM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
945 AM EDT Thu Jun 28 2018

.SYNOPSIS...
A cold front will approach from the west today, move into the
area tonight, then stall on Friday. The front will dissipate over
the area Friday. High pressure will build north of the area over
the weekend before dissipating early next week.

&&

.NEAR TERM /TODAY/...
As of 945 AM Thursday...Main change this morning was to decrease
cloud cover based on satellite and adjust pops based on high res
guidance. A weak frontal trough will move into our western
counties this afternoon. Several of the short range and high-
resolution models show at least some scattered showers/tstms
during the afternoon and evening hours, mainly across the
northern zones closer to the front. Given marginal instability
and weak upper forcing, the threat of severe weather today is
low, with just a few heavy downpours possible. Rising mid-level
heights will lead to a very warm day with highs low to mid 90s
inland with upper 80s beaches. Heat index values for many
locations 100-105 degrees today.

&&

.SHORT TERM /TONIGHT/...
As of 320 AM Thursday...Will maintain the low PoPs until
shortly after midnight tonight before moving off the coast
toward morning as the weak frontal boundary makes it way off the
southern coastal zones by 12z. Another very warm muggy night is
expected with low in the low/mid 70s inland and upper 70s near
the coast.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 3 am Thu...Frontal boundary will stall along the south
coast Friday then slowly dissipate this weekend. Will carry
slight chance along the south coast and southwest counties
Friday along/near the front. High pressure over the area this
weekend will slowly weaken and dissipate, with a very loose
pressure pattern over the southeast Mon-Wed. Mainly diurnal
convection possible each day, initially over southwest counties
Sunday and Monday, then becoming possible across the entire
forecast area by midweek. Highs through the period will be in
the lower to mid 90s inland with mid 80s along the Outer Banks.
Overnight lows will be in the lower to mid 70s, with mid to
upper 70s along the Outer Banks.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
Short Term /through 12Z Friday/...
As of 655 AM Thursday...Model trends continue to indicate a VFR
forecast through today and most of tonight. Convection will be
widely scattered through the late afternoon and evening hours
and any reductions to sub-VFR conditions will be short- lived.
Numerical guidance does indicate a small window of opportunity
for patchy MVFR fog late tonight as winds decouple with high
dewpoints.

Long Term /Friday through Monday/...
As of 3 am Thu...Mainly VFR through the period. Isolated to
scattered convection possible Friday, dry Saturday, then
isolated convection possible Sun-Mon. Light surface winds
through the period around 5 knots.

&&

.MARINE...
Short Term /through tonight/...
As of 945 AM Thursday...No major changes to marine forecast at
this time as forecast remains on track. Latest obs show SW winds
5-15 kt with seas 2-4 ft. With high pressure offshore and a
frontal trough approaching from the west, SW winds will increase
to 10-20 kt this afternoon with seas building to 3-5 ft south of
Oregon Inlet and 2-4 ft north.

Long Term /Friday through Monday/...
As of 3 am Thu...A front will stall along the south coast Friday
then slowly dissipate this weekend. Light winds through the
period no higher than 10 knots. Seas will average 2-4 ft Fri,
2-3 ft Fri night/Sat, then around 2 ft Sat night through Mon.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...CTC
NEAR TERM...CQD
SHORT TERM...CTC
LONG TERM...HSA
AVIATION...CTC/HSA
MARINE...CTC/CQD/HSA
Hazardous weather outlook, Jun 28, 4:00 AM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
400 AM EDT Thu Jun 28 2018

NCZ029-044>047-079>081-090>094-290800-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
400 AM EDT Thu Jun 28 2018

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Heat index values are expected to reach 100 to 105 degrees Thursday
afternoon

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Increasing temperatures and humidity levels will lead to heat index
values in excess of 105 degrees Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-103-104-290800-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
400 AM EDT Thu Jun 28 2018

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

Heat index values are expected to reach 100 to 105 degrees Thursday
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Increasing temperatures and humidity levels will lead to heat index
values in excess of 105 degrees Friday and Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

11

Nearby

Beach Hazards Statements in North Carolina, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.